Steroid abuse

Gingival enlargement, in which gums swell and grow over the teeth, could be a sign of anabolic steroid abuse, according to Turkish researchers. The study of 44 athletes between the ages of 17 and 29 found that those who used anabolic androgenic steroids for more than one year had significantly more swollen gums than bodybuilders who had never used the drugs. They warned that this could lead to raised risk of cardiovascular and respiratory disease (Journal of Periodontology.

Have you registered with us yet?

Register now to enjoy more articles and free email bulletins

Register

Already registered?

Sign in

Before commenting please read our rules for commenting on articles.

If you see a comment you find offensive, you can flag it as inappropriate. In the top right-hand corner of an individual comment, you will see 'flag as inappropriate'. Clicking this prompts us to review the comment. For further information see our rules for commenting on articles.

comments powered by Disqus